MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that system monitor showed the emergency backup battery (ebb) in the primary system controller needed to be replaced as it was expiring.However, when looking at the battery data it stated the battery expired in 33 months.The ebb was reseated, and self-test was done.The monitor was still showing the ebb expiring.Log files captured both of the times the ebb was reseated.Since the monitor was used was the old one, it was recommended to turn it off and wait about 15 seconds and let the capacitors discharge.The monitor was restarted and that resolved the issue.No equipment was exchanged.
 
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section d4, primary udi number: updated.Manufacturer's investigation conclusion: the reported event of an inaccurate backup battery expiring message displayed on the heartmate system monitor was confirmed through provided images.Provided information indicated that restarting the system monitor resolved the erroneous message displayed.The monitor remained in use until the scheduled transition to the heartmate touch device on (b)(6) 2024; to date the monitor has not been returned.A root cause for the reported event was not conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device history records were reviewed and the records reveals that the heartmate system monitor, serial number (b)(6) , was manufactured in accordance with manufacturing and qa specifications.The heartmate power module instructions for use (rev.B) was available for use at the time of the event.Section 2 entitled ¿setting up the power module (pm) prior to use¿ covers set up and use of the system monitor with the power module.The heartmate 3 patient handbook (rev.D) was available for use at the time of the event and cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19667506
Report Number2916596-2024-04087
Device Sequence Number7017288
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)121101
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite